Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Child has extreme vomiting, diarrhea, fever, redness in eye corners, tiredness. Emergency?

My daughter, 5, was hospitalized 12/31 for dehydration & extreme vomitting (no fever Or diahrrea) to get fluids. They prescribed ondansetron and she stopped vomitting, but had diarrhea for 2 days after. Since Saturday, my son (6) has extreme vomitting, diarrhea, some fever, and redness in the inner corners of his eyes & is more tired than usual. He has been drinking Gatorade but only 2 or 3 bottles since Saturday and has only eaten once. Should I take him to the ER? (our doctors office closed abruptly 1/1/13 & we haven t been redirected to another doctor yet) I didn t know this was going to cost money. I have health insurance but nothing in my bank account to pay for your answer tonight :(
Asked On : Fri, 11 Jan 2013
Answers:  1 Views:  43
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
Pediatrician 's  Response
Feb 2013
Hi,
Your son got a similar illness of Gastroenteritis.
Give sips of oral rehydrating solutions like Pedialyte to prevent dehydration. And you can give sips of coconut water, lemon water.
Continue Tylenol for fever in prescribed dosage.
Watch for signs of dehydraton like dry tongue and mouth, decreased activity and decreased urination.
Consult your Pediatrician immediately if you find any signs of dehydration.
Answered: Tue, 15 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor